MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570360
Medical Device Problem Codes Positioning Failure (1158); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a wallflex biliary rx fully covered rmv stent and delivery system were returned for analysis.The stent was received undeployed and fully covered by the outer sheath.Visual examination of the returned device found the outer blue sheath was kinked approximately at 46 cm from the tip of the delivery system.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed manually by gripping the outer sheath and pulling the tip distally.The stent was inspected and found holes on the stent cover.The outer diameter of the stent was measured to be within specifications.No other issues with the stent and delivery system were noted.The damages noted to the returned device are likely due to an excessive force applied during the attempt stent deployment.The complainant reported that the anatomy was not dilated prior to stent placement.It is possible that the amount of force applied to the device caused the kink to the outer sheath, deployment failure and holes on the stent cover.Taking all available information into consideration, the investigation concluded that reported event and the observed failures were due to some factors encountered during the procedure, such as the manner on how the device was handled or manipulated, interaction with the scope, and the anatomy of the patient, which limited the performance of the device.Therefore, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed, and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered rmv stent was to be used to treat a 2cm malignant pancreatic tumor in the distal common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient's anatomy was tight and was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was extremely difficult to unsheath.After minimal deployment inside the patient, the stent was fully reconstrained and removed from the patient.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed a mdr-reportable event based on the investigation results which revealed that the stent cover was damaged.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10055995
Report Number3005099803-2020-01889
Device Sequence Number3292896
Product Code PNB
UDI-Device Identifier08714729953173
UDI-Public08714729953173
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2020
Device Model NumberM00570360
Device Catalogue Number7036
Device Lot Number0022489612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2020
Initial Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1